MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 9.5MM DIAMETER

OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 9.5MM DIAMETER
Catalog Number 387.660
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that a patient underwent an unknown procedure on (b)(6) 2018.After the surgery, two (2) trephine attachments were found to have a missing tooth.The surgeon was informed, and an x-ray was done.It was discovered that one piece was retained in the patient.The surgeon decided to leave the piece in the patient.Patient consequence is unknown.This report is for a trephine attachment 9.5mm diameter.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a bone graft procedure on (b)(6) 2018.The procedure was completed with the patient in stable condition.
 
Additional Manufacturer Narrative

Brand Name
TREPHINE ATTACHMENT 9.5MM DIAMETER
Common Device Name
TREPHINE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7962217
Report Number8030965-2018-57289
Device Sequence Number1738933
Product Code HWK
UDI-Device Identifier07611819245051
UDI-Public(01)07611819245051
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/18/2018
11/13/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/01/2018
11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR